DOI: http://dx.doi.org/10.18203/2349-3933.ijam20221096

Coincidence of drug induced liver injury and cholecystitis on human immunodeficiency virus patient with anti-tuberculosis treatment

Putu Arthana Putra, Ketut Suryana

Abstract


Tuberculosis (TB) is a serious health problem. Anti-TB treatment has good efficacy, but in some cases side effects can occur that can affect medication adherence and development of drug resistance. One of the serious side effects of anti-TB treatment is drug induced liver injury. We reported the case of a 56 year old male patient with TB-HIV confection who developed symptoms of hepatotoxicity after 3 weeks of intensive phase of anti-TB treatment.


Keywords


Drug induced liver injury, Tuberculosis, HIV, Cholecystitis

Full Text:

PDF

References


Cortes M, Diaz M, Stephens C, Alonso A, Lucena MI, Andrade RJ. Drug induced liver injury: an update. Arch Toxicol. 2020;94(10):3381-407.

Hoofnagle JH, Björnsson ES. Drug-Induced Liver Injury - Types and Phenotypes. N Engl J Med. 2019;381(3):264-73.

Kosanam S, Boyina R. drug-induced liver injury: a review. Int J Pharmacol Res. 2014;5.

Ramappa V, Aithal GP. Hepatotoxicity Related to Anti-tuberculosis Drugs: Mechanisms and Management. J Clin Exp Hepatol. 2013;3(1):37-49.

Zhao H, Wang Y, Zhang T, Wang Q, Xie W. Drug-Induced Liver Injury from Anti-Tuberculosis Treatment: A Retrospective Cohort Study. Med Sci Monit. 2020;26:e920350.

Abbara A, Chitty S, Roe JK, Ghani R, Collin SM, Ritchie A, et al. Drug-induced liver injury from antituberculous treatment: a retrospective study from a large TB centre in the UK. BMC Infect Dis. 2017;17(1):231.

Molla Y, Wubetu M, Dessie B. Anti-Tuberculosis Drug Induced Hepatotoxicity and Associated Factors among Tuberculosis Patients at Selected Hospitals, Ethiopia. Hepat Med. 2021;13:1-8.

Tostmann A, Boeree MJ, Aarnoutse RE, Lange WC, Ven AJ, Dekhuijzen R. Antituberculosis drug-induced hepatotoxicity: concise up-to-date review. J Gastroenterol Hepatol. 2008;23(2):192-202.

European Association for the Study of the Liver. EASL Clinical Practice Guidelines: Drug-induced liver injury. J Hepatol. 2019;70(6):1222-61.

Chalasani NP, Maddur H, Russo MW, Wong RJ, Reddy KR, Practice Parameters Committee of the American College of Gastroenterology. ACG Clinical Guideline: Diagnosis and Management of Idiosyncratic Drug-Induced Liver Injury. Am J Gastroenterol. 2021;116(5):878-98.

Saukkonen JJ, Cohn DL, Jasmer RM, Schenker S, Jereb JA, Nolan CM, et al. An official ATS statement: hepatotoxicity of antituberculosis therapy. Am J Respir Crit Care Med. 2006;174(8):935-52.

Anno T, Kaneto H, Shigemoto R, Kawasaki F, Kawai Y, Urata N, et al. Hypoinsulinemic hypoglycemia triggered by liver injury in elderly subjects with low body weight: case reports. Endocrinol Diabetes Metab Case Rep. 2018;2018:17-0155.

Arky RA. Hypoglycemia associated with liver disease and ethanol. Endocrinol Metab Clin North Am. 1989;18(1):75-90.

Díaz M, Nezic L, Aleksic V, Björnsson ES. Role of Ursodeoxycholic Acid in Treating and Preventing Idiosyncratic Drug-Induced Liver Injury. A Systematic Review. Front Pharmacol. 2021;12:744488.

Lang SM, Nemnem E, Schiffl H. Anti-Tuberculosis Drug Induced Liver Injury and Ursodeoxycholic Acid. J Tuberc Res. 2020;08(02):66-72.

Chang LY, Lee CH, Chang CH, Lee MC, Lee MR, Wang JY, Lee LN. Acute biliary events during anti-tuberculosis treatment: hospital case series and a nationwide cohort study. BMC Infect Dis. 2018;18(1):64.